Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 134, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2002, 1:56 AM CDT for Choctaw County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2002, 1:56 AM CDT (06:56 UTC)
- Expired
- Apr 29, 2002, 2:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Choctaw County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
993
WUUS54 KJAN 290656
SVRJAN
MSC019-290730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
156 AM CDT MON APR 29 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 230 AM CDT
* AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ACKERMAN...OR ABOUT 16
MILES NORTHWEST OF LOUISVILLE...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR ACKERMAN AT 200 AM CDT
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3339 8941 3332 8930 3313 8930 3315 8923
3343 8911What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:28 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 29, 12:28 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1228 AM CDT MON APR 29 2002 AT MIDNIGHT...SUBJECTIVE SURFACE ANALYSIS HAS FRONT AROUND THE U.S. HIGHWAY 82 CORRIDOR. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT LATE THIS EVENING...AND SEVERE THUNDERSTORM WATCH NUMBER 180 HAS BEEN ISSUED BY SPC UNTIL 400 AM. WITH THIS IN MIND...A QUICK UPDATE WILL BE COMING TO INCLUDE MENTION OF THE WATCH (AND SEVERE) ACROSS THE AFFECTED COUNTIES. IM ALSO PLANNING ON REMOVING THE MENTION OF PRECIP FROM GRENADA COUNTY. UPDATE OUT IN A FEW MINUTES. FCSTID = 10 .JAN... AR...NONE. LA...NONE. MS...NONE. BUTTS
In the hours before
Special weather statement, Apr 29, 1:21 AM CDT, 35 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 121 AM CDT MON APR 29 2002 ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE SCATTERED OVER PARTS OF NORTH AND CENTRAL MISSISSIPPI...ALONG AND NORTH OF A LINE FROM FITLER TO CANTON TO DEKALB AND SOUTH OF A LINE FROM CLEVELAND TO WINONA TO COLUMBUS. LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS THROUGH THE EARLY MORNING. A COLD FRONT EXTENDING FROM SOUTHEAST ARKANSAS TO NORTHEAST MISSISSIPPI WILL DROP SLOWLY INTO CENTRAL MISSISSIPPI BY SUNRISE. THE BAND OF STORMS WILL MOVE VERY SLOLWY SOUTHWARD SO THE STRONGER STORMS ARE EXPECTED TO REMAIN NORTH OF A LINE FROM VICKSBURG TO JACKSON TO MERIDIAN THROUGH 6 AM. THE CHANCE FOR THUNDERSTORMS WILL INCREASE OVER CENTRAL AND SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA AFTER SUNRISE MONDAY. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED ACROSS SOUTHEAST ARKANSAS...NORTH AND CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA BY SUNRISE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:54 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 36 min |
| Apr 29, 12:21 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 24 min |
| Apr 29, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Leflore | 45 min |
| Apr 29, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 23 min |
| Apr 29, 1:06 AM CDT | Severe Thunderstorm Warning | JAN | Carroll | 24 min |
| Apr 29, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 37 min |
| Apr 29, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Apr 29, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 37 min |
| Apr 29, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 29, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Apr 29, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 13 min |
| Apr 29, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 25 min |
| Apr 29, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 38 min |
| Apr 29, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.